MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I20-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent, a suprarenal aortic extension, an infrarenal aortic extension and a limb extension.During the initial implant procedure the physician lost wire access and was unable to place a limb on the left side as planned.On (b)(6) 2017 the patient came in for a follow up and computed tomography (ct) showed the patient had a type 1b endoleak.The patient has not had a secondary procedure and is reported to be well.The physician is planning on completing a secondary intervention.To date a secondary intervention has not be scheduled.There have been no additional adverse events reported for this patient.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the following reported event: endoleak type ib at left iliac limb of main body.The following additional events were noted: right common iliac artery dissection and endoleak type ii at the l4 lumbar artery.The most likely cause of the loss of seal was related to the off-label iliac angulation and the reported loss of guide wire access to the left iliac limb.The subsequent inability to place a left limb extension as planned and the large diameter common iliac artery contributed to the event.The associated device-related clinical harms included: type ib endoleak.Procedure-related harms included: dissection of the right common iliac artery.Unable to determine the cause of the right common iliac artery dissection, however the tortuous iliac anatomy likely contributed.The limb extension is deployed in one of the dissection planes.There was no device-related issue involving the type ii endoleak, the cautionary product use condition, patent lumbar arteries, likely contributed to the clinical harm: type ii endoleak.The final patient disposition is unknown, there have been no additional negative patient sequelae reported.The manufacturing lot review confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.Add conclusion code 24.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6965797
Report Number2031527-2017-00534
Device Sequence Number13587827
Product Code MIH
UDI-Device Identifier00818009012210
UDI-Public(01)00818009012210(17)180615
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2018
Device Model NumberBA25-80/I20-40
Device Lot Number1251881-004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date10/20/2017
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFRARENAL AORTIC EXTENSION- 1379613-002; LIMB STENT GRAFT- 1253200-007; SUPRARENAL AORTIC EXTENSION- 1424498-011; INFRARENAL AORTIC EXTENSION- 1379613-002; LIMB STENT GRAFT- 1253200-007; SUPRARENAL AORTIC EXTENSION- 1424498-011
Outcome Attributed to Adverse Event Other;